This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
Hi, I'm new here and I'm also new to Subutex, which I started tonight for the first time. I was wondering if it was supposed to give me a high. My doctor said that it woulddn't but I feel like I just took hydro...It was awful letting it dissolve under my tongue. My dosage is 8 mg in the morning but I took my first dose tonight in fear of withdrawl (withdrawal) symptoms keeping me awake another night. Basically, my doctor explained that the Subutex would just fill/block the opiate receptors in my brain and that there would be NO high but that is definetely NOT the case right now. I honestly feel high like I've just taken a hand full of hydro. Is this normal???? This is exactly what I didn't want. I don't want to just switch my drug of choice, I want to kick this addiction/habit!!! Any response would be appreciated!!!
How much hydrocodone are you taking? I actually went cold turkey with an addiction of 120 norcos every 2-3 days, plus soma, fioinal, xanax and temazapam. I was very sick but i wasnt replacing one drug for another. After day 6-7 i could function enough to go to NA/AA meetings and learn to live without the use of mind altering substances. I know that chronic pain is a big issue for a lot of us but i truly believe now that there are healthy alternatives, because we will always, if possible, switch from one thing to another to not feel the pain (physical, mental,emotional,or spiritual). I have tried many "switches" in the last 20 years and it never seems to work out quite right for me. This time i was at deaths door and made a decision to do something different. This is of course just my opinion but it has worked for me, Take care.
Yes the first couple days it can give you a buzz... He was incorrect in telling you it would give you no high whatsoever. What Sub does do is not get you high if you take higher doses its ceiling effect kicks in.. But low doses can give some people a slight buzz depending on how much of your DOC you were taking.
Hi, thanks for your responses. So, I took 8mg of Subutex this morning at around 12:30 and here it is 7:30 the next evening and I'm still without any withdrawl (withdrawal) symptoms and I'm feeling like a normal human being rather than an addict. I'm not "high" anymore but this sense of well-being feels very familiar like when I was off of drugs. Thanks again!!! I see my doc at 7:45 in the morning to start on a normal dosing schedule. Wish me luck and my health to my unborn baby!!!
I hope your doctor is planning to get you off of Sub while you are pregnant..due to the long half life I am sure the withdrawls for the baby if you take this til the end will be much worse than a shorter acting med.. using sub to detox only is the best way to go.. taking it longer than 3 weeks can raise the risk of being physically dependent on it. Therefore harder to get off.. worse withdrawls. that can last for weeks. Since Sub is not yet approved for pregnancy I hope he knows better than to keep you on it the whole time.. after delivery the Sub would cause the baby to have withdrawls.. so ask your doctor tommorrow how long you will be on this.. I took it for 10 days and had only sweats/chills when I stopped.. people who take it for several months don't get off that easy..
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.